Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 102, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 22, 2010, 8:16 PM CDT for Pecos County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2010, 8:16 PM CDT (01:16 UTC)
- Expired
- May 22, 2010, 9:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2158 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:21 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 22, 6:21 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
621 PM CDT SAT MAY 22 2010
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
STRONG SOUTH SFC WINDS WILL CONTINUE THRU THE OVERNIGHT HOURS IN
RESPONSE TO A TROUGH OVER EAST CENTRAL CO...AIDED BY A 50+KT LLJ
PROGGED TO DEVELOP AFTER SUNSET. LATEST NAM PBL MOISTURE SURGES
BACK INTO THE CWA OVERNIGHT...W/SOUNDINGS SUGGESTING LIFR STRATUS
CIGS AT KMAF NEAR 12Z. KHOB/KFST LOOK TO REMAIN VFR ATTM.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
44Hazardous weather outlook, May 22, 1:21 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 121 PM CDT SAT MAY 22 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-231830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 121 PM CDT SAT MAY 22 2010 /1221 PM MDT SAT MAY 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST INTO THE MID EVENING FOR THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO AND VAN HORN CORRIDOR THIS AFTERNOON AND EVENING. SINGLE DIGIT RELATIVE HUMIDITIES AND SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH CAN BE EXPECTED. A RED FLAG WARNING REMAINS IN EFFECT FOR THESE AREAS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING FOR THE PERMIAN BASIN...TRANS PECOS AND THE EASTERN BIG BEND AREAS. A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG TO SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE AREA FROM SUNDAY THROUGH THE END OF NEXT WEEK. THOUGH THE THREAT OF WIDESPREAD SEVERE WEATHER WILL BE LOW...A FEW THUNDERSTORMS COULD BECOME MARGINALLY SEVERE WITH LARGE HAIL AND STRONG WINDS BEING THE PRIMARY THREAT. CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR MONDAY AFTERNOON AND EVENING IN THE GUADALUPE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 22, 5:50 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 550 PM CDT SAT MAY 22 2010 TXZ058-067-075-222315- WARD-PECOS-REEVES COUNTY AND UPPER TRANS PECOS- 550 PM CDT SAT MAY 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL REEVES...NORTH CENTRAL PECOS AND SOUTHEASTERN WARD COUNTIES UNTIL 615 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF COYANOSA AT 551 PM CDT...MOVING NORTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, May 22, 6:00 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 600 PM CDT SAT MAY 22 2010 TXZ075-222330- PECOS- 600 PM CDT SAT MAY 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING WEST CENTRAL PECOS COUNTY UNTIL 630 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL PECOS COUNTY AT 559 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM WAS LOCATED OVER I-20 APPROXIMATELY 20 MILES TO THE WEST OF FORT STOCKTON. PERSONS TRAVELING WEST FROM FORT STOCKTON SHOULD BE PREPARED TO ENCOUNTER THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:15 PM CDT | Tornado Warning | MAF | Pecos | 30 min |
| May 22, 7:43 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| May 22, 7:44 PM CDT | Tornado Warning | MAF | Pecos | 31 min |
| May 22, 8:19 PM CDT | Tornado Warning | MAF | Pecos | 26 min |
| May 23, 4:59 AM CDT | Red Flag Warning | MAF | 17 hr | |
| May 23, 2:47 PM CDT | Fire Weather Watch | MAF | 14 hr | |
| May 23, 4:18 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 57 min |
| May 23, 5:13 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 62 min |
| May 23, 6:02 PM CDT | Tornado Warning | MAF | Reeves | 28 min |
| May 23, 6:28 PM CDT | Tornado Warning | MAF | Pecos, Reeves | 32 min |
| May 23, 6:30 PM CDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
| May 23, 6:58 PM CDT | Tornado Warning | MAF | Pecos, Reeves | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.